Doctor insights on:
Why Do Medications Used To Treat Depression Cause Weight Gain
Block h2 recepters: Simply causes carbohydrate craving.Get a more detailed answer ›
Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more
Bipolar disorder can be treated with a number of medications: Some of these medications can increase your appetite or cause changes in metabolism leading to weight gain. Whether a certain medication will cause weight gain or other side effects varies from person to person. Also, how well the medication works to treat bipolar disorder symptoms differs among individuals. Because of this, finding the medications that best treat your symptoms may require some trial and error. Medications for bipolar disorders include mood stabilizers, antipsychotics and antidepressants. Mood stabilizers, Mood-stabilizing antipsychotics, Certain antidepressants, Antidepressant-antipsychotic. . Some weight gain may be inevitable when taking medications to control your bipolar symptoms. If weight gain is an issue, ask your psychiatric care provider for advice on strategies to manage it. Healthy eating, keeping physically active and getting psychological counseling (psychotherapy) can all help. Continue to work with your provider to find the best way to keep your bipolar symptoms and your weight under control. ...Read more
Get more active: Most antipsychotic medications have the unfortunate side effects of weight gain. Increasing your activity level and eating healthy helps to keep the weight gain down. You may also talk to your psychiatrist to see if adding certain medications to address the weight gain might be an option for you. Nevertheless, don't stop your medication without your doctor's consent. ...Read moreSee 1 more doctor answer
No such List: Many people gain weight once their depression is treated because being depressed made them eat less or not have good nutrition. All anti-depressin medications thus can 'cause' or 'allow' weight gain. Weight gain is a potential listed side effect of all anti-depression medications. ...Read more
I want to know what name of antidepressants can cause less weight gain (due to slower metabolism).
Antidepressants & wt: In studies of SSRIs, these can be wt neutral, or, there may be a small amt of wt gain. (Not clearly d/t direct effects on metabolism.) in fact, some pt's gain wt on anti-depressants because during a bout of depression, they've lost their appetite, which they simply regain when treated. Wellbutrin (bupropion) is anti-depressant associated with modest wt loss. Talk with your doc to select the right med for you. ...Read more
Different types: There are different categories of antidepressants based on the chemicals they affect in the brain. Ssri's work on serotonin - zoloft, prozac, paxil, lexapro, celexa. Snri's like effexor, Pristiq (desvenlafaxine) and Cymbalta work on both serotonin and norepinephrine. Wellbutrin works on Dopamine levels. See this link for a complete list http://www.Mayoclinic.Com/health/antidepressants/hq01069. ...Read moreSee 1 more doctor answer
can atypical psychotics not cause weight gain? i take 5mg zyprexa for sleep weight massive told to try atypical i used to take geodon (ziprasidone) didn't gain much
Welbutrin is an: atypical antidepressant, often tried when SSRI's fail, or sometimes added to potentiate SSRI's. Both SSRI's and Welbutrin were initially touted as less likely to cause weight gain, unlike their predecessors the tricyclics. However, a lot of patients report weight gain with any of the antidepressants. You'll have to try Welbutrin and see, but the chances are statistically a little better... ...Read more
Psych meds: Many psych meds have side effects that can cause weight gain. Trying to combat the weight gain by eating well and monitoring your caloric intake does help as does increasing exericise; if that does not help, please ask your psychiatrist to possibly change your medication. Many times a change in medication could cause a change in your weight --- in a more positive way, w/o causing a wt. Gain. ...Read more
Will taking 100mg on Zoloft (sertraline) cause me to gain weight? Will risperidone cause me to gain weight? Is it possible to not take medications with bipolar?
Both can: Bipolar disorder is a serious medical/psychiatric illness and needs to be treated. Consequences of poor treatment or no treatment are devastating; loss of brain cells, poor functioning in life, lower quality of life and rapid cycling of the disorder. Both zoloft (sertraline) and Risperdal you mentioned have weight as side effects more so with Risperdal than zoloft (sertraline). ...Read moreSee 2 more doctor answers
All?: That is a little bit of an exaggeration i feel although there are frequent side effects with most pharmacotherapies and your frustration with this is palpable. I would offer you the perspective that maybe not all antidepressants cause weight gain and some do not consistently prolong the qtc interval. In fact, there is some research to suggest that bupropion causes shortening of the qtc interval. ...Read more
I have the problem with depression years. Which medications will help me not cause weight gain and not mike me tired ?
Feeling Good: There are several types of depression. Reactive depression occurs as a result of loss and eventually we adjust. If one does not adjust or if the cause is not clear certainly seek professional help. "feeling good" by david burns is an excellent self-help book based on science. Don't let the thickness of it intimidate you. Take it bit by bit. The very best to you. Don't rely on medication only ...Read more
Not fluctuation: Weight gain is a possible side effect of nearly all antidepressants. However, each person responds to an antidepressant differently. I have had patients who have lost weight on certain antidepressants, such as wellbutrin (bupropion). However, weight fluctuation, where weight goes up and down, is not typically seen. Consider lifestyle and diet as more probable causes, but bring this up to your prescribing md. ...Read more
- Talk to a doctor live online for free
- Depression medications that do not cause weight gain
- Medications used treat postpartum depression
- Bipolar medications that do not cause weight gain
- Ask a doctor a question free online
- Medication used treat
- Why do bulimics gain weight?
- Is there a medication that doesnt cause weight gain to treatbipolar disorder?
- Does mobic medication cause weight gain?
- Talk to a psychiatrist online for free